Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 177, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 18, 2015, 10:51 AM CDT for 4 counties in Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2015, 10:51 AM CDT (15:51 UTC)
- Expired
- Sep 18, 2015, 11:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clarke County, IA, Lucas County, IA, Marion County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 71 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WUUS53 KDMX 181551 SVRDMX IAC039-117-125-181-181630- /O.NEW.KDMX.SV.W.0177.150918T1551Z-150918T1630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1051 AM CDT FRI SEP 18 2015 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA... EAST CENTRAL CLARKE COUNTY IN SOUTH CENTRAL IOWA... NORTHWESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA... SOUTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 1130 AM CDT * AT 1051 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF CHARITON...MOVING NORTHEAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... MILO...LACONA AND LUCAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4104 9363 4131 9347 4119 9319 4099 9352 TIME...MOT...LOC 1551Z 215DEG 22KT 4107 9354 HAIL...1.00IN WIND...<50MPH $$ KOTENBERG
2 follow-up statements
490
WWUS53 KDMX 181610
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1110 AM CDT FRI SEP 18 2015
IAC039-181620-
/O.CAN.KDMX.SV.W.0177.000000T0000Z-150918T1630Z/
CLARKE IA-
1110 AM CDT FRI SEP 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARKE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4108 9356 4114 9356 4131 9347 4119 9319
4115 9326 4114 9327 4106 9341 4103 9345
TIME...MOT...LOC 1610Z 215DEG 22KT 4117 9345
$$
IAC117-125-181-181630-
/O.CON.KDMX.SV.W.0177.000000T0000Z-150918T1630Z/
MARION IA-LUCAS IA-WARREN IA-
1110 AM CDT FRI SEP 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR SOUTHWESTERN MARION...NORTHWESTERN LUCAS AND SOUTHEASTERN WARREN
COUNTIES...
AT 1110 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
MELCHER-DALLAS...OR 12 MILES NORTHWEST OF CHARITON...MOVING NORTHEAST
AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MILO...LACONA AND LUCAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4108 9356 4114 9356 4131 9347 4119 9319
4115 9326 4114 9327 4106 9341 4103 9345
TIME...MOT...LOC 1610Z 215DEG 22KT 4117 9345
HAIL...1.00IN
WIND...<50MPH
$$
KOTENBERG380
WWUS53 KDMX 181624
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1124 AM CDT FRI SEP 18 2015
IAC117-125-181-181634-
/O.EXP.KDMX.SV.W.0177.000000T0000Z-150918T1630Z/
MARION IA-LUCAS IA-WARREN IA-
1124 AM CDT FRI SEP 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION...
NORTHWESTERN LUCAS AND SOUTHEASTERN WARREN COUNTIES WILL EXPIRE AT
1130 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4108 9356 4114 9356 4131 9347 4119 9319
4115 9326 4114 9327 4106 9341 4103 9345
TIME...MOT...LOC 1620Z 215DEG 22KT 4117 9345
$$
KOTENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:57 AM CDT, 6 hours 54 minutes earlier.
Area forecast discussion, Sep 18, 3:57 AM CDT, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 357 AM CDT FRI SEP 18 2015 .SHORT TERM /TODAY/... ISSUED AT 355 AM CDT FRI SEP 18 2015 CURRENTLY HAVE AN UPPER LEVEL WAVE DROPPING THROUGH THE NORTHERN ROCKIES AND A DEVELOPING SURFACE LOW CENTERED OVER SW KS/NW OK. THIS UPPER WAVE WILL PUSH EAST INTO SE SD BY EARLY EVENING...WHILE THE SFC LOW DEEPENS AND LIFTS NE INTO NRN MO/SE IA. THE WEAK FRONTAL BOUNDARY THAT PUSHED SOUTHWARD THROUGH THE STATE TODAY...WILL LIFT BACK NORTHWARD AS A WARM FRONT WHICH COULD PUSH INTO THE SE CWA BY LATE THIS AFTERNOON. STRONG THETA-E ADVECTION IN PLACE ALOFT AHEAD OF THE SFC LOW LIFTING NORTH...ALONG WITH STRONG WAA ACROSS THE SOUTHERN THIRD OF THE CWA. EXPECT PRECIPITATION DEVELOPMENT ACROSS THE SOUTHWEST TO WEST CENTRAL THIS MORNING...WITH PRECIP TO SPREAD ACROSS THE ENTIRE CWA BY LATE MORNING INTO THE EARLY AFTERNOON HOURS. DECENT SHEAR AND INSTABILITY ACROSS THE SOUTH WILL LEND TO ANOTHER CHANCE FOR SOME SEVERE STORMS...WITH INSTABILITY DECREASING MARKEDLY ACROSS THE CENTRAL/NORTHERN CWA. THEREFORE STUCK WITH ISOLATED THUNDER WORDING IN THAT REGION...HOWEVER EVEN AN ISOLATED THUNDER MENTION MAY BE OVERDONE ESPECIALLY IN THE FAR NORTHERN CWA. SYSTEM TO PIVOT ACROSS CENTRAL/EASTERN IOWA WITH DEF ZONE PRECIP CRANKING UP ACROSS THE NORTH THIS AFTERNOON. EXPECT STEADIER PRECIP ACROSS THE NORTH...WITH CHANCES FOR HEAVY RAINFALL STILL ACROSS THE SOUTHERN CWA. PWATS STILL IN THE 1.6 TO 1.8 RANGE FOR THIS AFTERNOON...WITH POSSIBLE TRAINING OF STORMS AS THE SYSTEM PIVOTS THROUGH THE STATE. WITH HEAVIER RAINFALL MISSING MUCH OF THE SOUTHERN CWA ON THURSDAY...SHOULD BE ABLE TO TAKE SOME POCKETS OF HEAVY RAINFALL. WILL HAVE TO MONITOR...BUT FOR NOW ANY HYDRO HEADLINES DO NOT SEEM TO BE WARRANTED. AS FOR TEMPERATURES...EXPECT COOLER TEMPS WITH A COOLER AIRMASS IN PLACE ACROSS MUCH OF THE CWA. ADDITIONALLY CLOUD CLOVER AND PRECIPITATION CHANCES AND CAA ACROSS THE NORTH WILL KEEP WARMING MINIMIZED. THEREFORE HAVE HIGHS MAINLY IN THE LOW TO MID 60S NORTH TO MID 70S SOUTHEAST. .LONG TERM /TONIGHT THROUGH THURSDAY/... ISSUED AT 355 AM CDT FRI SEP 18 2015 SECOND PORTION OF THE SYSTEM NOW AFFECTING OUR REGION WILL BE MOVING THROUGH THE AREA BETWEEN 00 AND 06Z TONIGHT. MODELS IN GENERAL AGREEMENT WITH REGARD TO SHORT WAVE AND INDUCED SFC LOW TRACKING JUST TO THE SOUTH OF THE IA-MO BORDER THIS EVENING...ENDING UP NEAR CHICAGO BY 06Z. AS THE SYSTEM DEPARTS...H850 COLD AIR ADVECTION FINALLY BEGINS TO ASSIST IN THE AMPLIFICATION OF THE SFC LOW. LARGE SHIELD OF RAIN WITH ISO THUNDER EARLY IN THE PERIOD WILL GRADUALLY DIMINISH AS COOLER AND DRIER AIR IS PULLED INTO THE SYSTEM. NORTH WINDS WILL BE ON THE INCREASE BETWEEN 00 AND 06Z AS WELL. H850 WINDS ARE PROGGED TO INCREASE TO 25 TO 30KTS EAST OF I35...SO ANTICIPATE WITH SUBSIDENCE DURING THE OVERNIGHT WINDS WILL BE GUSTY UNTIL ABOUT MIDNIGHT. WITH THE H500 LOW QUICKLY DEPARTING THE REGION BY 12Z CLEARING SKIES WILL TAKE OVER FOR SATURDAY...WHICH LOOKS TO BE A VERY PLEASANT DAY...THOUGH COOL. EARLY SATURDAY NORTH WINDS ALOFT WILL LINGER RESULTING IN A DECENT NORTH BREEZE IN THE MORNING. BY AFTERNOON AS THE RIDGE APPROACHES THE AREA WILL WINDS DIMINISH TOWARD EVENING. ALREADY BY SUNDAY A LEE SIDE TROUGH WILL DEVELOP OVER THE WESTERN PLAINS WITH INCREASING SOUTHERLY FLOW AND A RETURN OF SOME MOISTURE AND WARM AIR ADVECTION BY 18Z SUNDAY. THE GFS IS ATTEMPTING TO CREATE SOME SHOWERS OVER OUR WEST AT THIS TIME. BUFR SOUNDINGS SHOW AN INCREASE OF MID LEVEL CLOUDS BUT BOTH THE NAM AND GFS SOUNDINGS SHOW A DRY LAYER BENEATH 10KFT. ITS MORE LIKELY THAT WITH THE HIGH IN PLACE PRIOR TO THE ARRIVAL OF ANY MOISTURE ALOFT WILL RESULT IN LITTLE IF ANY CHANCE FOR SHOWERS TO REACH THE GROUND. THOUGH TEMPS WILL BE COOL SAT/SUN THE RETURNING WARM AIR WILL GRADUALLY REPLACE THIS AIRMASS WITH WARMING HIGHS FOR MONDAY THROUGH WEDNESDAY. THE MODELS BEGIN TO DIVERGE ON THE POSSIBILITY OF RAINFALL BY TUESDAY/WEDNESDAY WITH THE GFS ATTEMPTING TO ACTIVATE A FRONT IT HAS PUSHED AS FAR EAST AS IOWA...WHILE THE EURO CONTINUES TO HOLD THE FRONT MAINLY WEST OF THE AREA UNTIL LATE WEEK. THE FOCUS OF THE DIFFERENCE IS DUE TO THE HANDLING OF THE H500 RIDGE THAT IS EXPECTED TO REAMPLIFY OVER THE PLAINS NEXT WEEK. THE EURO IS STRONGER WITH THE RIDGE INITIALLY WHILE THE GFS ALLOWS FOR THE RIDGE TO FLATTEN THEN SLOWLY AMPLIFY BY WEEKS END. THE GEM IS CLOSER TO THE EURO AT THIS POINT...SO EXPECT THAT THE GFS MAY BE A BIT AGGRESSIVE WITH ANY SHORTWAVE GETTING THIS FAR EAST BY MIDWEEK. TEMPERATURES WILL CONTINUE WARMING WITH HIGHS IN THE UPPER 70S TO LOWER 80S BY THE END OF THE 7 DAY PERIOD WITH SLIGHTLY BETTER CHANCES FOR PRECIPITATION BY DAYS 6 AND 7. && .AVIATION...18/06Z ISSUED AT 1140 PM CDT THU SEP 17 2015 VFR CONDITIONS WILL PREVAIL OVERNIGHT WITH NO ADDITIONAL SHRA/TSRA EXPECTED AT THE TERMINALS AFTER 06Z. STRATOCUMULUS CLOUDS MAY PERSISTENTLY BUILD ALONG WITH LIGHT BR ACROSS THE SOUTH...AT OTM/DSM...BUT HEIGHTS/VSBYS SHOULD STAY VFR FOR THE MOST PART. ON FRIDAY THICK CLOUDS AND SHRA/TSRA WILL BUILD IN ONCE AGAIN FROM SW TO NE THROUGH THE DAY...WITH MOST TSRA AND THE LOWEST CIGS/VSBYS CONFINED TO DSM/OTM. FOR NOW HAVE STUCK WITH MVFR IN THESE AREAS...BUT IFR MAY BE POSSIBLE AT TIMES DURING THE DAY. STRONG NNW WINDS WILL THEN KICK IN AROUND SUNSET WITH CONTINUED SHRA AND LOW CIGS THROUGH THE END OF THE 06Z TAF PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BEERENDS LONG TERM...REV AVIATION...LEE
Hazardous weather outlook, Sep 18, 5:31 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 531 AM CDT FRI SEP 18 2015 IAZ072>075-081>086-092>097-191045- MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 531 AM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAINFALL MAY ALSO ACCOMPANY THE STORMS THIS AFTERNOON AND EVENING. THERE IS A SMALL RISK OF AN ISOLATED TORNADO AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. IAZ057>062-070-071-191045- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR- 531 AM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL MAY ALSO ACCOMPANY A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ004>007-015>017-023>028-033>039-044>050-191045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 531 AM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. REV
In the hours before
Special weather statement, Sep 18, 10:11 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1011 AM CDT FRI SEP 18 2015
IAZ096-097-181615-
APPANOOSE IA-DAVIS IA-
1011 AM CDT FRI SEP 18 2015
...STRONG THUNDERSTORM MAY PRODUCE DIME SIZE HAIL...
AT 1010 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF CENTERVILLE...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...BLOOMFIELD...LAKE SUNDOWN...MOULTON...MYSTIC...
CINCINNATI...DRAKESVILLE...EXLINE...FLORIS...UNIONVILLE...NUMA...
RATHBUN...UDELL...LAKE WAPELLO STATE PARK...BLOOMFIELD MUNICIPAL
AIRPORT...CENTERVILLE MUNICIPAL AIRPORT AND SHARON BLUFFS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .
&&
LAT...LON 4067 9308 4090 9278 4090 9218 4059 9259
4059 9293
TIME...MOT...LOC 1510Z 222DEG 23KT 4064 9287
KOTENBERGSpecial weather statement, Sep 18, 10:30 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1030 AM CDT FRI SEP 18 2015
IAZ083-084-094-181615-
DECATUR IA-LUCAS IA-CLARKE IA-
1030 AM CDT FRI SEP 18 2015
...RAPIDLY INTENSIFYING STORM MAY PRODUCE DIME TO NICKEL HAIL...
AT 1029 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF OSCEOLA...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARITON...LUCAS...GARDEN GROVE...WOODBURN...WILLIAMSON...WELDON...
DERBY...LE ROY AND CHARITON MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .
&&
LAT...LON 4092 9378 4116 9360 4116 9331 4110 9315
4090 9346 4090 9355 4084 9356 4082 9358
TIME...MOT...LOC 1529Z 218DEG 22KT 4094 9361
KOTENBERGSpecial weather statement, Sep 18, 10:34 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1034 AM CDT FRI SEP 18 2015
IAZ070-071-081-082-092-181630-
TAYLOR IA-CASS IA-UNION IA-ADAIR IA-ADAMS IA-
1034 AM CDT FRI SEP 18 2015
...STRONG THUNDERSTORM MAY PRODUCE DIME SIZE HAIL AND HEAVY
RAINFALL...
AT 1034 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VILLISCA...OR 12 MILES WEST OF CORNING...MOVING NORTHEAST AT 45
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRESTON...GREENFIELD...CORNING...GREEN VALLEY LAKE...LAKE ICARIA...
ADAIR...FONTANELLE...ORIENT...MASSENA...CUMBERLAND...PRESCOTT...
BRIDGEWATER...NODAWAY...CROMWELL...CARBON...GREENFIELD MUNICIPAL
AIRPORT...LAKE ICARIA STATE PARK...NODAWAY PARK...GREEN VALLEY LAKE
STATE PARK AND CORNING MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .
&&
LAT...LON 4078 9484 4084 9493 4116 9493 4116 9513
4151 9463 4126 9424 4116 9424
TIME...MOT...LOC 1534Z 224DEG 39KT 4098 9498
KOTENBERGThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:24 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 36 min |
| Sep 17, 9:59 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 46 min |
| Sep 17, 11:12 PM CDT | Special Weather Statement | DMX | Monroe | 33 min |
| Sep 18, 12:29 AM CDT | Special Weather Statement | DMX | Davis | 16 min |
| Sep 18, 10:11 AM CDT | Special Weather Statement | DMX | Appanoose, Davis | 64 min |
| Sep 18, 10:30 AM CDT | Special Weather Statement | DMX | Lucas | 45 min |
| Sep 18, 10:34 AM CDT | Special Weather Statement | DMX | Adair, Adams | 56 min |
| Sep 18, 1:13 PM CDT | Special Weather Statement | DMX | Clarke, Madison, Ringgold, Union, Warren | 62 min |
| Sep 18, 3:37 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 23 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.